Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2020, 2:02 PM CDT for Okaloosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 7, 2020, 2:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS84 KMOB 071902 SPSMOB Special Weather Statement National Weather Service Mobile AL 202 PM CDT Fri Aug 7 2020 FLZ205-071945- Okaloosa Inland FL- 202 PM CDT Fri Aug 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 245 PM CDT... At 201 PM CDT, the strong thunderstorm was located 7 miles southwest of Crestview. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Crestview. LAT...LON 3057 8651 3058 8679 3079 8679 3075 8648 TIME...MOT...LOC 1901Z 187DEG 1KT 3067 8666 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:33 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 10:33 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1033 AM CDT Fri Aug 7 2020 .NEAR TERM /Now Through Saturday/...An upper trof over the eastern states shifts slowly eastward and weakens while an upper level weakness lingers over the north central Gulf coast region. The upper level weakness is located between an upper ridge over the south central states and another upper ridge extending from the western Atlantic into the eastern Gulf. A modest surface trof currently extends from near extreme southeast Louisiana and across the forecast area into central Georgia. This feature will meander over the southern and interior portions of the forecast area through Saturday as a surface ridge strengthens slightly over the northern Gulf and another surface ridge persists over the interior eastern states. The eastern states upper trof and the upper level weakness have together promoted a weak northerly deep layer flow over interior areas while a likewise weak deep layer southerly flow tends to be in place over the southern portion of the area. This along with the weak surface trof will maintain limited deep layer moisture over interior areas today, with precipitable water values this afternoon of 1.2-1.5 inches north of I-65 while values of 1.5-1.85 inches are expected south of I-65. With the upper trof slowly shifting eastward and weakening through Saturday while the upper level weakness lingers over the north central Gulf coast region, this allows for a gradual improvement in precipitable water values north of I-65 to 1.4-1.6 inches while similar precipitable water values of 1.6-1.8 inches continue south of I-65. With the weak surface trof over the area along with some support from a weak sea breeze, will continue with slight chance pops roughly along and south of I-65 this afternoon then for Saturday have gone with slight chance pops for most of the area with the overall improving deep layer moisture. Have also updated the forecast for today for some minor adjustments to winds and to make a small expansion to the slight chance pops near the coast for the rest of this morning. Highs this afternoon will be in the lower to mid 90s with similar highs for Saturday, although a few inland spots may reach the upper 90s. Lows tonight range from the lower 70s inland to the mid/upper 70s at the coast. Surface dewpoints trend a few degrees higher today into Saturday which will result in afternoon heat index values on Saturday of 101-105. A low risk of rip currents continues through the period. /29 && .AVIATION... 18Z issuance...VFR conditions will prevail for the next 24 hours except for MVFR conditions with isolated afternoon showers and storms and also brief/localized fog and low ceilings that may develop late tonight. Light west to northwest winds are expected well inland today (such as along and north of Highway 84) with southwest winds 4 to 10 knots elsewhere. Light and variable winds follow for tonight then become light southwest Saturday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 7, 2:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 202 PM CDT Fri Aug 7 2020 FLZ205-071945- Okaloosa Inland FL- 202 PM CDT Fri Aug 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 245 PM CDT... At 201 PM CDT, the strong thunderstorm was located 7 miles southwest of Crestview. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Crestview. LAT...LON 3057 8651 3058 8679 3079 8679 3075 8648 TIME...MOT...LOC 1901Z 187DEG 1KT 3067 8666
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.